Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 261, NWS Austin/San Antonio, TX

June 15, 2007Edwards County, Val Verde County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 15, 2007, 11:18 PM CDT for Edwards County, Val Verde County, Texas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2007, 11:18 PM CDT (04:18 UTC)
Expired
Jun 16, 2007, 12:15 AM CDT
In force
57 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

Counties Edwards County, TX, Val Verde County, TX

The radar

The San Angelo radar (KSJT), 125 km from the middle of the area, began a volume at 04:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 15, 7:02 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 4.3 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2007-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2212 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2007-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2212 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
2085 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
213 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 160419
SVREWX
TXC137-465-160515-
/O.NEW.KEWX.SV.W.0261.070616T0418Z-070616T0515Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1118 PM CDT FRI JUN 15 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EDWARDS COUNTY IN SOUTH CENTRAL TEXAS...
  VAL VERDE COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITY OF JUNO...

* UNTIL 1215 AM CDT

* AT 1110 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING   QUARTER SIZE 
  HAIL.  THESE STORMS WERE LOCATED 26 MILES NORTHEAST OF JUNO AND 17 
  MILES NORTH OF JUNO...AND MOVING SOUTH AT 15 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  JUNO BY 1215 AM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3046 10072 3047 10128 3005 10109 3005 10053

$$
2 follow-up statements
000 
WWUS54 KEWX 160440
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1137 PM CDT FRI JUN 15 2007

TXC137-465-160515-
/O.CON.KEWX.SV.W.0261.000000T0000Z-070616T0515Z/
EDWARDS TX-VAL VERDE TX-
1137 PM CDT FRI JUN 15 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR VAL VERDE AND EDWARDS COUNTIES...

AT 1131 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
INDICATE SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE 
HAIL.  THESE STORMS WERE LOCATED 22 MILES NORTHWEST OF ROCKSPRINGS 
AND 12 MILES NORTHEAST OF JUNO...MOVING SOUTHEAST AT 40 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
   ROCKSPRINGS AT 1150 PM CDT
   LOMA ALTA AT 12 MIDNIGHT CDT

THESE ARE DANGEROUS STORMS. IF YOU ARE IN THEIR PATHS...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD 
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
SATURDAY MORNING FOR SOUTH CENTRAL TEXAS.

LAT...LON 3046 10072 3047 10128 3005 10109 3005 10053

$$
000 
WWUS54 KEWX 160459
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1159 PM CDT FRI JUN 15 2007

TXC137-465-160515-
/O.CON.KEWX.SV.W.0261.000000T0000Z-070616T0515Z/
EDWARDS TX-VAL VERDE TX-
1159 PM CDT FRI JUN 15 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR VAL VERDE AND EDWARDS COUNTIES...

AT 1152 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 17 MILES 
NORTH OF ROCKSPRINGS TO 8 MILES SOUTHEAST OF JUNO...MOVING SOUTHEAST 
AT 40 MPH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT 
SATURDAY MORNING FOR SOUTH CENTRAL TEXAS.

LAT...LON 3046 10072 3047 10128 3005 10109 3005 10053

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 7:17 PM CDT, 4 hours 1 minute earlier.

Area forecast discussion, Jun 15, 7:17 PM CDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
717 PM CDT FRI JUN 15 2007

.UPDATE...
HAVE UPDATED FORECASTS TO INCLUDE SEVERE THUNDERSTORM WATCH 398
FOR EDWARDS AND VAL VERDE COUNTIES THROUGH 08Z OR 3 AM CDT
SATURDAY MORNING. A BOUNDARY EXTENDS ACROSS THE WESTERN HILL
COUNTRY INTO THE EDWARDS PLATEAU. NATIONAL WEATHER SERVICE RADAR
SHOWS SHOWERS AND THUNDERSTORMS DEVELOPING FROM WEST OF SAN ANGELO
TO THE TRANS PECOS REGION AHEAD OF SHORT-WAVE ROTATING AROUND THE
UPPER LOW SLOWLY DRIFTING SOUTH OVER WESTERN TEXAS. OTHERWISE,
ONGOING FORECASTS ON TRACK WITH ONLY SOME RE-ESTABLISHMENT OF THE
SENSIBLE WEATHER GRIDS FOR TONIGHT.

&&

.PREV DISCUSSION... /ISSUED 635 PM CDT FRI JUN 15 2007/

AVIATION...
VFR SKIES WILL HOLD UNTIL 09Z. HOWEVER, A CLUSTER OF THUNDERSTORMS
WEST OF KDRT WILL MOVE EAST ACROSS KDRT BETWEEN 04Z AND 08Z.
WHILE THIS ACTIVITY IS GOING ON, MVFR CIGS WILL DEVELOP FROM KSSF
TO KAUS. SHOWER ACTIVITY WILL APPROACH THE KSSF TO KAUS CORRIDOR
BY 10Z AND CONTINUE MOVING EAST OUT OF THE TERMINAL AREAS BY 17Z.
STABLE VFR CONDITIONS WILL GRADUALLY DETERIORATE WITH SCATTERED
TO NUMEROUS THUNDERSTORMS REDEVELOPING AROUND 21Z. THE
THUNDERSTORM ACTIVITY WILL CONTINUE BEYOND 00Z.

PREV DISCUSSION... /ISSUED 240 PM CDT FRI JUN 15 2007/

DISCUSSION...FLASH FLOOD WATCH ISSUED FOR ALL OF SOUTH CENTRAL TEXAS
FROM MIDNIGHT TONIGHT THROUGH MIDNIGHT SUNDAY. UPPER LOW WILL MIGRATE
SOUTHWARD TONIGHT AND SATURDAY WITH THUNDERSTORMS TRANSLATING SOUTHEAST
(WITH THE DISTURBANCES) OVER THE WATCH AREA. ADDITIONAL RAINS AND
THUNDERSTORMS ARE FORECAST SUNDAY THROUGH MONDAY AS THE BROAD
UPPER LOW STALLS OVER NORTH AND CENTRAL TEXAS. RIDGING WILL BEGIN
BUILDING IN FROM THE WEST MONDAY NIGHT AND TUESDAY AS RAINS
DIMINISH FROM WEST TO EAST. SOME WIDELY SCATTERED TO ISOLATED SEA
BREEZE SHOWERS MAY INFILTRATE THE EASTERN SECTIONS OF THE CWA
WEDNESDAY THROUGH FRIDAY, BUT MUCH OF THE AREA WILL BE UNDER THE
DOMINATION OF A STRONGLY SUBSIDENT UPPER RIDGE CENTERED OVER WEST
TEXAS. TEMPERATURES WILL BE A LITTLE BELOW NORMAL SATURDAY AND
SUNDAY ACROSS THE HILL COUNTRY AND NORTHERN PORTIONS OF SOUTH
CENTRAL TEXAS DUE TO THE RAIN COOLED AIR. AREAS WEST AND SOUTH OF
SAN ANTONIO WILL SEE READINGS NEAR NORMAL (NEAR 90 TO THE MID
90S). AS STRONGER RIDGING BUILDS IN EARLY NEXT WEEK DAYTIME HIGH
TEMPERATURES WILL SOAR ABOVE NORMAL ACROSS THE MIDDLE RIO GRANDE
PLAINS TO THE WESTERN PLATEAU WITH NEAR NORMAL READINGS ELSEWHERE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              73  87  71  84  73 /  70  60  80  60  50
AUSTIN BERGSTROM INTL AIRPORT  72  84  71  85  74 /  70  60  80  60  50
DEL RIO INTL AIRPORT           76  95  76  96  76 /  40  20  40  20  10
SAN ANTONIO INTL AIRPORT       74  89  73  87  75 /  50  50  80  50  40

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM MIDNIGHT CDT TONIGHT THROUGH SATURDAY
EVENING FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...
BEXAR...BLANCO...BURNET...CALDWELL...COMAL...DE WITT...DIMMIT...
EDWARDS...FAYETTE...FRIO...GILLESPIE...GONZALES...GUADALUPE...
HAYS...KARNES...KENDALL...KERR...KINNEY...LAVACA...LEE...LLANO...
MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...VAL VERDE...
WILLIAMSON...WILSON...ZAVALA.

&&

04/06

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 11:24 PM CDTFlash Flood WarningEWXEdwards, Val Verde3 hr
Jun 16, 12:11 AM CDTSevere Thunderstorm WarningEWXEdwards, Val Verde64 min
Jun 16, 12:56 AM CDTSevere Thunderstorm WarningEWXReal49 min
Jun 16, 2:12 AM CDTSevere Thunderstorm WarningEWXBandera, Kerr48 min
Jun 16, 2:31 AM CDTSevere Thunderstorm WarningEWXKendall44 min
Jun 16, 2:46 AM CDTFlash Flood WarningEWXGillespie3 hr
Jun 16, 3:14 AM CDTFlash Flood WarningEWXUvalde3 hr
Jun 16, 6:32 AM CDTFlash Flood WarningEWXEdwards4 hr
Jun 16, 10:35 AM CDTFlash Flood WarningEWXEdwards115 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.